MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline shield failed to open distally.The patient was undergoing treatment for an unruptured aneurysm located in the left para ophthalmic segment of the left ica which had previously been treated.The patient's vessel tortuosity was moderate.The landing zone was 4.75mm distal and 4.75mm proximal.It was reported that the middle of the pipeline was positioned in a bend, and more than 50% had been deployed when it failed to open.The pipeline had been resheathed more than 2 times.No additional steps were taken to open the device. the pipeline was replaced, and the patient did not experience any injury or complications.Angiographic results post procedure showed that the pipeline looked open and good, and the physician was satisfied.The devices were prepared according to the instructions for use (ifu).It was noted that the patient had an existing pipeline construct in right ica done in 2020 with a 4.5 x 20 pipeline flex and 5.0 x 18 pipeline flex.It was discovered that the distal pipeline was not open and was getting worse.They used a balloon to try an open, and when it didn¿t work, they added an additional pipeline shield.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received clarified that the braid did not collapse.The pipeline would not open fully distally.There was no in stent stenosis.The cause of the event was not determined.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis m-81805 203cm ruler m-83360.As found condition: the pipeline flex shield braid was returned for analysis within a shipping box; within an opened pipeline flex shield inner pouch; and within a small plastic bio-pouch.There was no puswire returned with the device.Visual inspection/damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex shield braid appeared to be not fully opened and moderately frayed.The other end of the pipeline flex shield braid was found fully opened and moderately frayed.No other anomalies were observed.Testing/analysis: none.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the device was resheathed.In addition, the proximal and distal ends could not be identified.It is likely that the patient tortuous anatomy may have contributed to this event.There was no non-conformance to specifications identified that led to the reported issue.H6.Coding updated based on analysis results.Associated with mdr # 2029214-2022-01259.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15118166
Report Number2029214-2022-01258
Device Sequence Number20245470
Product Code OUT
UDI-Device Identifier00763000284671
UDI-Public00763000284671
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model NumberPED2-500-10
Device Catalogue NumberPED2-500-10
Device Lot NumberB365640
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/01/2022
09/22/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/17/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale